question-icon

What causes vaginal spotting after taking Plan-B?

default
Posted on Fri, 30 Dec 2016
Question: My story is very long so please bare with me. I am a 26 year old healthy female. my fiance and I had sex and the condom broke on the 20 of November last month. i took plan b right away a few hours later and then about a week later I got heavy spotting but not like a normal period. it's lasted for -10 days so far and it's really light. we had sex again 4 times within 24 hours and we didn't use protection this time we only used the pullout method which has worked before with us. he did urinate between sex obviously. he didn't not ejaculate inside me but there was precum. according to my cycle chart I'm suppose to be ovulation on tuesday DECEMBER 6th and I am fertile right now according to my app for tracking cycles on my phone. I am STILL spotting from the previous time taking plan b two weeks ago.my question to you is should I take plan be AGAIN to avoid pregnancy since I ovulate in two days? when should I expect my period then? will I still get pregnant if I take it? if I am bleeding from plan b can I still be pregnant? does plan be make you infertile if you take it too much? why am I still spotting and have been for 10 days? will my cycle ever go back to normal? what should I do? we want children but we arent ready for them yet. will taking plan b effect my fertility in the future when we do decide to conceive? will I get my period in December at all if I take this plan b again? will it even work if I ovulated? when should I take a pregnancy test? PLEASE help me doc. i attached two charts of my fertility cycle charts I hope you can figure them out.
doctor
Answered by Dr. Vjollce Mbiarra (1 hour later)
Brief Answer:
Explanation is given below...

Detailed Answer:
Hi dear and thanks for your query.

I have read your question and I understand your concern.
First while you are still spotting after you have taken Plan B ,it means that your inner layer of uterus isn't preparing for a pregnancy ,hence there is no need to take another Plan B.
Spotting after Plan B is a known side effect ,because use of it cause hormonal imbalance ,because it contain big dosage of hormones.
Spotting you are having is a period.
If spotting will last more than ten days you should contact with a gynecologist .
Plan B doesn't cause infertility if it is used not frequently,but if it used frequently it can cause big side effects.
Hence in my opinion while you don't want to conceive take a long -term contraceptive birth method and you will have peace of mind.

If you have any further question I will be here.

All the best

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Vjollce Mbiarra (19 minutes later)
so I SHOULDN'T take another plan be even though I had unprotected sex 4 times in 24 hours and used the withdrawal method? I am still stopping brownish that's very light from plan b I took 2 weeks ago and today is the 10th day of spotting...are you positive I DONT have to take another plan b if I ovulate on Tuesday?could I still get pregnant? I'm so scared...why am I still spotting from plan b? when will I expect to get my period and when should I take a test? here are my charts
doctor
Answered by Dr. Vjollce Mbiarra (35 hours later)
Brief Answer:
There is no need for another Plan B

Detailed Answer:
Hi dear again and apologize for late reply.

As I have wrote above there is no need for another Plan B because you haven't chances to conceive while you are spotting ,even thought you were near period of ovulation.

Next periods will be the next month counting as the first date of last periods the first date of spotting.

You can take a pregnancy test 10 -12 days after unprotected intercourse.

All the best
Above answer was peer-reviewed by : Dr. Veerisetty Shyamkumar
doctor
default
Follow up: Dr. Vjollce Mbiarra (2 days later)
so I started bleeding on the 28th of November and I have been bleeding/spotting for 11days total and it's now become a light brown color and hasn't yet. it's like prolonged and i don't know why?! I just want this to stop. when will my hormones normalize again and will they? when should I expect my next period exactly? and is prolonged spotting a side effect of planB? why is this happening I scared that something is wrong. I shouldn't still have spotting for 11/12 days...please help
doctor
Answered by Dr. Vjollce Mbiarra (12 hours later)
Brief Answer:
Spotting is due to plan -B

Detailed Answer:
Hi dear again .

Long lasting spotting is due to Plan-B because as I have mentioned above it have a big dosage of hormones.

Normalization of hormones after the use of Plan -B vary from body to body.
They will turn to normal but you should be calm because to much stress can make this process longer.

Hence try to be calm and use Iron and Vit.C rich foods .

After long lasting vaginal spotting there is no expected date of your periods .

There is nothing to scare because long lasting spotting from the use of Plan-B in a known side effect.

All the best
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Vjollce Mbiarra

OBGYN, Maternal and Fetal Medicine

Practicing since :2006

Answered : 1572 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes vaginal spotting after taking Plan-B?

Brief Answer: Explanation is given below... Detailed Answer: Hi dear and thanks for your query. I have read your question and I understand your concern. First while you are still spotting after you have taken Plan B ,it means that your inner layer of uterus isn't preparing for a pregnancy ,hence there is no need to take another Plan B. Spotting after Plan B is a known side effect ,because use of it cause hormonal imbalance ,because it contain big dosage of hormones. Spotting you are having is a period. If spotting will last more than ten days you should contact with a gynecologist . Plan B doesn't cause infertility if it is used not frequently,but if it used frequently it can cause big side effects. Hence in my opinion while you don't want to conceive take a long -term contraceptive birth method and you will have peace of mind. If you have any further question I will be here. All the best